Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 12, NWS Louisville, KY

March 12, 2021Ohio County, Kentucky

NWS Louisville, KY issued this river flood advisory at Mar 12, 2021, 5:37 PM CST for Ohio County, Kentucky. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Mar 12, 2021, 5:37 PM CST (23:37 UTC)
Expired
Mar 13, 2021, 2:50 PM CST
In force
21 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Ohio County, KY

The radar

The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rough River near Dundee (DUNK2). The gauge peaked at 24.60 ft at Mar 13, 2021, 4:00 AM CST.

actionminormoderate102003/1203/1303/14
Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

575 
WGUS83 KLMK 122337
FLSLMK

Flood Advisory
National Weather Service Louisville KY
537 PM CST Fri Mar 12 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Kentucky...

  Rough River near Dundee affecting Ohio County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued tomorrow morning.

&&


KYC183-131800-
/O.NEW.KLMK.FL.Y.0012.210312T2337Z-210314T0000Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
537 PM CST Fri Mar 12 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for
  the Rough River near Dundee.
* From this afternoon to Saturday evening.
* At 4:45 PM CST Friday the stage was 24.0 feet.
* Action stage is 23.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 24.5 feet 
  just after midnight tonight and then steadily decline.


&&

LAT...LON 3754 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3765 8653

$$

DLM
1 follow-up statement
240 
WGUS83 KLMK 132050
FLSLMK

Flood Advisory
National Weather Service Louisville KY
250 PM CST Sat Mar 13 2021

...The Flood Advisory is cancelled for the following rivers in 
Kentucky...

  Rough River near Dundee affecting Ohio County.
KYC183-132200-
/O.CAN.KLMK.FL.Y.0012.000000T0000Z-210313T2050Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
250 PM CST Sat Mar 13 2021

...The Flood Advisory for the Rough River near Dundee has been 
cancelled...

The Flood Advisory is cancelled for
  the Rough River near Dundee.
* At 2:45 PM CST Saturday the stage was 24.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river crested earlier this morning at 24.6 feet and 
  has steadily declined since then. The river is expected to 
  continue to decline tonight and tomorrow.


&&

LAT...LON 3754 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3765 8653

$$

DLM

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 12, 2:03 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Mar 12, 2:03 PM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
303 PM EST Fri Mar 12 2021

.Short Term...(This evening through Saturday)
Issued at 250 PM EST Fri Mar 12 2021

Afternoon satellite imagery reveals mostly sunny skies across
southern Indiana and portions of far northern Kentucky.  Clearing
line has worked southward to just north of the Bluegrass and Western
KY Parkways.  Temperatures are quite varying across the region this
afternoon.  Where skies have cleared, temperatures have warmed back
into the upper 50s and lower 60s.  In areas down across southern KY
ahead of the front, temperatures were still in the lower 60s.  In a
corridor just south of the WK/BG Parkways down to the Cumberland
Parkway, temps were in the lower 50s.

In the near term, rain showers will continue to affect the Lake
Cumberland region for the next few hours while the reminder of the
region should be devoid of any measurable precipitation.  Skies
look to remain mostly sunny across southern IN and northern KY into
the evening hours.  However, additional cloud cover out west, will
spread eastward later this evening.  Temps should hit their maximum
on the day in the next hour and then drop into the upper 40s and
lower 50s this evening.

For the overnight period, clouds will be on the increase once again
as another mid-level wave rides up and over the ridge axis to our
south/southwest.  This wave will bring a good chance of rain showers
to portions of southwest Indiana and western Kentucky overnight,
mainly west of a line from roughly Jasper, IN to Tompkinsville, KY.
East of that line, a few isolated-scattered rain showers are expected
in areas from I-65 east to the Bluegrass region.  However, not
really expecting much in the way of rain out in the northeastern
Bluegrass area.  Lows overnight will be upper 30s to around 40
across the Bluegrass region, with lows of 40-45 elsewhere.

For Saturday, quasi-stationary frontal boundary is forecast to shift
southward into Tennessee as an area of high pressure translates
eastward across northern Indiana and into northern Ohio.  Rain
showers will likely be in progress across western and southwestern
KY by dawn but this activity should gradually sink southward into
Tennessee during the day.  Best chances of rain look to be in areas
west of I-65, but south of the Western KY Parkway.  Outside of the
rain, mostly cloudy skies are expected with highs in the 55-60
degree range.

&&

.Long Term...(Saturday night through Friday)
Issued at 300 PM EST Fri Mar 12 2021

...Saturday Night - Tuesday...

Long term period begins Saturday night, where a deep closed low will
be spinning over the Four Corners region. The frontal boundary that
is currently cutting through Kentucky should be located somewhere
across TN by Sunday morning, and should be lifting northward as a
weak warm front. Isentropic lift should lead to scattered light
showers across Kentucky for Sunday morning and afternoon. To our
west, the sfc low will be ejecting out of the SW US and towards our
region. As this system looms closer, it will lift the warm front
further north and along the Ohio River by Sunday afternoon. Our
southern half of the CWA could see a brief period of dry wx Sunday
afternoon, but by 00z Mon the anticipated cold front should be along
the Mississippi River and tracking eastward.

Higher PoPs arrive in our CWA by 06z Mon and continue through Mon
afternoon. Ahead of the cold front, a nosing of higher moisture
content will help sfc dewpoints reach near 60 again, along with
possible PWATs around 1.2". With another wave of Gulf moisture
filtering into the Ohio Valley ahead of this cold front, moderate to
heavy rain is possible. Limited instability still remains a
possibility with MUCAPE generally under 500 J/kg, so could have a
few embedded thunderstorms that produce locally higher rainfall
amounts.

While time of arrival between different model guidance
is fairly good, there is disagreement among QPF and the placement of
highest QPF. WPC QPF is considerably lower than certain model
guidance, but this appears to be due to WPC transitioning from a
predominantly deterministic blend to a more ensemble mean blend.
This transition is due to inconsistency remaining between model runs
and the amount of uncertainty that remains. For this forecast
package, will blend WPC QPF guidance with some individual runs to
get a broad swath of QPF.

PoPs should exit from west to east beginning Tuesday morning. By
Tuesday afternoon, most of the region should be dry, but could still
have a lingering shower along our Bluegrass region.

...Wednesday and Beyond...

Guidance signals another possible sfc low to track through the Ohio
Valley sometime mid to late next week. With the latest runs of the
GFS/Euro, they both show this second low following close to the same
path as the Sun-Mon low pressure system. However, timing between
models differ slightly, but current thinking is that we will see
another wave of possibly heavier precip sometime on Wednesday ahead
of a cold front. Will continue to monitor.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1153 AM EST Fri Mar 12 2021

IMPACTS: IFR/MVFR cigs/vsbys at KBWG in the first part of forecast
and again overnight with another wave moving through.

DISCUSSION:  Frontal boundary currently down along the Cumberland
Parkway in southern KY.  Boundary is roughly from KHOP over to near
KSME.  Rain showers and low cigs will be found at KBWG early in the
period with drier weather coming in the afternoon.  Another round of
showers/storms will be possible overnight with another wave
transversing the region.  Elsewhere, VFR conditions are expected at
KHNB/KSDF/KLEX, though a short period of brief MVFR cigs will be
possible at KSDF/KLEX from 12/18-19Z.  Winds will generally be out
of the northeast through the period.

CONFIDENCE:

KSDF/KLEX/KHNB : Moderate-High
KBWG           : Moderate

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...MJ
Long Term....CJP
Aviation.....MJ
Hazardous weather outlook, Mar 12, 2:17 PM CST, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
317 PM EST Fri Mar 12 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-132030-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
317 PM EST Fri Mar 12 2021 /217 PM CST Fri Mar 12 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

MJ/CJP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:23 AM CSTAreal Flood AdvisoryLMKBreckinridge, Hancock4 hr

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.